U.S. doctors online nowAsk doctors free
United Kingdom
A 41-year-old member asked:

I am having bunion surgery shortly & wanting to know if i will be at risk from the general anesthetic as i take dihydrocodeine 30mg 3 times a day?

4 doctor answers5 doctors weighed in
Dr. Gurmukh Singh
Pathology 50 years experience
Tell doctor: Please tell both your surgeon and your anesthesiologist about all the medications you are taking, including over the counter medications and herbals. The medication you mentioned does not increase your risk of anesthesia.
Dr. Addagada Rao
General Surgery 57 years experience
You have to tell: medications you are taking to the doctors especially to anesthesiologist . General anesthesia has some risk no matter what procedure you are undergoing . Regional anesthesia little safer , discuss with your doctor and available options . In general your procedure is classified as low risk procedure . Good Luck and happy feet ( toes ! )
Dr. Scott Keith
Podiatry 45 years experience
Post-OP Pain.: As stated earlier, there should be no increase of risk with general anesthesia. The issue that I have experienced is that controlling the post-operative pain may need a little more attention. Your pain threshold after the surgery may be a bit lower and require closer attention to the prescribed pain relievers.
Dr. Jeffrey Kass
Podiatry 29 years experience
Discuss with your: surgeon and anesthesiologist. Also, the bunion surgery can be done under local anesthesia with IV sedation if need be.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 16, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.